MAUDE Adverse Event Report: MEDTRONIC SOFAMOR DANEK USA, INC INFUSE BONE GRAFT; FILLER, RECOMBINANT HUMAN BONE MORPHOGENETIC PROTEIN, COLLAGEN SCAFFOLD WITH MET

MEDTRONIC SOFAMOR DANEK USA, INC INFUSE BONE GRAFT; FILLER, RECOMBINANT HUMAN BONE MORPHOGENETIC PROTEIN, COLLAGEN SCAFFOLD WITH MET
Catalog Number 7510600
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Injury (2348)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(6).Neither the device nor films of applicable imaging studies were returned to the manufacturer for evaluation.Therefore, we are unable to determine the definitive cause of the reported event.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported that on: (b)(6) 2016: the patient was pre-operatively diagnosed with status post fusion l3-s1 with pedicle screw instrumentation.Severe spinal stenosis, l2-l3 with fixed sagittal imbalance and underwent the following procedures: exploration of fusion and removal of hardware l3-s1.Posterior based osteotomy, l2-l3.Pedicle screw instrumentation, l1-s1.Posterolateral lumbar fusion, l1-l2, l2-l3, l3-l4, l4-l5, and l5-s1.Direct lateral interbody fusion through retroperitoneal approach with placement of anterior lumbar interbody cage, l2-l3 supplemented with bone morphogenic protein (bmp).As per operative notes,¿ the cage was placed from the anterior approach.It was tamped down slightly to move into a better position for correction of the deformity.This was done without complication.Rods were contoured appropriately.Appropriate in situ correction was used.Rods were contoured from l1-s1, screw testing was done, there were no complications.The transverse process and lamina were decorticated.Bone graft substitute and allograft bone was placed posterolaterally.A deep drain was placed.The fascia was closed.The skin was closed in layers.¿ the patient tolerated the procedure well without any intraoperative complications.

Brand Name
INFUSE BONE GRAFT
Common Device Name
FILLER, RECOMBINANT HUMAN BONE MORPHOGENETIC PROTEIN, COLLAGEN SCAFFOLD WITH MET
Manufacturer (Section D)
MEDTRONIC SOFAMOR DANEK USA, INC
4340 swinea rd
memphis TN 38118
MDR Report Key7401805
Report Number1030489-2018-00519
Device Sequence Number13734317
Product Code NEK
UDI-Device Identifier00681490843812
UDI-Public00681490843812
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P000058
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Attorney
Type of Report Initial
Report Date (Section B) 04/05/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/01/2018
Device Catalogue Number7510600
Device Lot NumberM111507AAD
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/19/2018
Initial Report FDA Received Date04/05/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;